Hail, Beaver
- When
- April 19, 5:35 PM CST
- Where
- Beaver County, Bryans Corner
- Measured
- 1.5 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.617, -100.817
Severe thunderstorms over the eastern and central Oklahoma panhandle produced large hail and damaging winds during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms over the eastern and central Oklahoma panhandle produced large hail and damaging winds during the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 19, 3:01 PM CST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 401 PM CDT MON APR 19 2004 .DISCUSSION... A QUICK DISCUSSION TODAY AS TORNADO WATCH AND DEVELOPING CONVECTION OCCURRING AT THE MOMENT. FRONTAL BOUNDARY STRETCHING NORTHEAST TO SOUTHWEST ACROSS THE EASTERN AND SOUTHERN TEXAS PANHANDLE WITH SURFACE LOW OVER EASTERN NEW MEXICO. SHORTWAVE TROUGH FORECASTED TO MOVE ACROSS THE FORECAST AREA THIS EVENING AND TONIGHT BRINGING A ROUND OF SEVERE CONVECTION TO THE PANHANDLES THIS EVENING. AS UPPER TROUGH EXITS THE PANHANDLES BY TUESDAY MORNING AND SURFACE LOW AND ASSOCIATED FRONTAL BOUNDARY PUSH EAST OUT OF NEW MEXICO AND ACROSS THE PANHANDLES BY TUESDAY MORNING...SUBSIDENCE WILL KEEP FORECAST AREA PRECIP-FREE TUESDAY INTO WEDNESDAY AS DRIER AIRMASS ENSUES. ZONAL FLOW ALOFT WILL KEEP HIGH CLOUDINESS OVER THE PANHANDLES AND SHORTWAVE TROUGH PASSING JUST NORTH OF THE FORECAST AREA TUESDAY SHOULD NOT HAVE ANY EFFECT ON THE PANHANDLES. ALL EYES THEN TURN TO THE CLOSED UPPER LOW DROPPING OUT OF THE PACIFIC NORTHWEST AND INTO THE CENTRAL ROCKIES/NEAR FOUR CORNERS REGION BY LATE THURSDAY/EARLY FRIDAY. THIS SYSTEM WILL BRING ANOTHER ROUND OF CONVECTION TO THE PANHANDLES LATE THIS WEEK. SURFACE LOW PRESSURE AND ANOTHER PACIFIC COLD FRONT WILL MOVE ACROSS THE FORECAST AREA LATE THIS WEEK AS WELL. SEASONABLE OR SLIGHTLY BELOW SEASONABLE TEMPS MOST OF THIS WEEK WITH GRADUAL WARMING TREND BY THE UPCOMING WEEKEND INTO EARLY NEXT WEEK. A RIDGE OF HIGH PRESSURE IN THE UPPER ATMOSPHERE BUILDS IN FROM THE WEST BY EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 50 75 46 75 / 30 10 0 10 BEAVER 52 78 49 73 / 40 10 0 10 BOISE CITY 46 71 44 71 / 20 10 0 10 BORGER 50 77 47 76 / 40 10 0 10 BOYS RANCH 50 76 47 77 / 30 10 0 10 CANYON 50 74 46 76 / 30 10 0 10 CLARENDON 54 80 52 77 / 30 10 0 10 DALHART 46 74 43 74 / 20 10 0 10 GUYMON 49 76 47 73 / 40 10 0 10 HEREFORD 49 73 46 77 / 30 10 0 10 LIPSCOMB 53 79 50 73 / 50 10 0 10 PAMPA 51 76 48 74 / 40 10 0 10 SHAMROCK 54 82 52 76 / 50 10 10 10 WELLINGTON 54 85 53 79 / 40 10 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON APR 19 2004 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON APR 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES BEGINNING LATE THIS AFTERNOON THROUGH THIS EVENING AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AFTER 4 PM THIS AFTERNOON. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 437 PM CDT MON APR 19 2004 TXZ014-192230- GRAY- 437 PM CDT MON APR 19 2004 ...STRONG THUNDERSTORMS MOVING ACROSS GRAY COUNTY IN THE TEXAS PANHANDLE... A CLUSTER OF STRONG THUNDERSTORMS TRACKING ACROSS THE WESTERN HALF OF GRAY COUNTY IN THE TEXAS PANHANDLE WILL CONTINUE MOVING NORTH AT 30 MPH THROUGH 530 PM. PAMPA AND KINGSMILL WILL BE AFFECTED. GUSTY WINDS TO AROUND 50 MPH...HAIL UP TO ONE HALF OF AN INCH IN SIZE...AND LOCALLY HEAVY RAINFALL WILL LIKELY ACCOMPANY THESE STORMS. ANDRADE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
450 PM CDT MON APR 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL GROOM 35.20N 101.11W
04/19/2004 0.75 INCH CARSON TX BROADCAST MEDIA
&&
SMBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 546 PM CDT MON APR 19 2004 TXZ004-200030- OCHILTREE- 546 PM CDT MON APR 19 2004 ...STRONG THUNDERSTORMS MOVING ACROSS GRAY COUNTY IN THE TEXAS PANHANDLE... AN AREA OF STRONG THUNDERSTORMS WILL MOVE NORTHWARD THROUGH OCHILTREE COUNTY AT 40 MPH THROUGH 7:30 PM. THESE STORMS MAY PRODUCE 50 MPH WINDS...UP TO ONE HALF INCH HAIL...AND HEAVY RAIN. WOLF CREEK PARK...FARNSWORTH...AND PERRYTON WILL BE IN THE PATH OF THESE STORMS. WYNNE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
623 PM CDT MON APR 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 25 N PAMPA 35.91N 100.96W
04/19/2004 2.00 INCH ROBERTS TX STORM CHASER
0544 PM HAIL FRITCH 35.64N 101.60W
04/19/2004 0.88 INCH HUTCHINSON TX FIRE DEPT/RESCUE
0550 PM HAIL 1 N LAKE MEREDITH 35.67N 101.66W
04/19/2004 1.00 INCH MOORE TX AIRPLANE PILOT
0607 PM HAIL 15 SW PERRYTON 36.24N 100.99W
04/19/2004 1.50 INCH OCHILTREE TX EMERGENCY MNGR
0608 PM HAIL STINNETT 35.82N 101.44W
04/19/2004 0.88 INCH HUTCHINSON TX EMERGENCY MNGR
&&
SMBThe Dodge City radar (KDDC), 148 km away, was scanning. The volume nearest the first event began at 23:36 UTC.
4 hail, 2 thunderstorm wind. Local standard time, as filed.
Three inch diameter tree branches were reported down along with corrugated tin roofing peeled back by the winds and shingles blown off of roofs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390338, 5390408, 5390337, 5390336, 5390335, 5390407.